Home > Medicines and Treatments > Pain Relief > Kapake 30mg/500mg Capsules
  • Kapake 30mg/500mg Capsules (100s)

  • Kapake 30mg/500mg Capsules
  • 1 pack = 100 Capsules £49.95
    2 packs = 200 Capsules £84.90
  • Co-codamol capsules, tablets, caplets and effervescent tablets contain two active ingredients, paracetamol (500mg) and codeine phosphate (30mg). This combination of medicines is often referred to as co-codamol. Co-codamol is available with the brand names, Solpadol and Kapake from White Pharmacy for the treatment of moderate to severe pain

    Paracetamol is a simple painkilling medicine used to relieve mild to moderate pain. Despite its widespread use for over 100 years, we still don't fully understand how paracetamol works to relieve pain. However, it is now thought that it works by reducing the production of prostaglandins in the brain and spinal cord.

    The body produces prostaglandins in response to injury and certain diseases. One of the effects of prostaglandins is to sensitise nerve endings, causing pain (presumably to prevent us from causing further harm to the area). As paracetamol reduces the production of these nerve sensitising prostaglandins it is thought it may increase our pain threshold, so that although the cause of the pain remains, we can feel it less.

    Codeine is a stronger painkiller known as an opioid. Opioid painkillers work by mimicking the action of naturally occurring pain-reducing chemicals called endorphins. Endorphins are found in the brain and spinal cord and reduce pain by combining with opioid receptors.

    Codeine mimicks the action of natural endorphins by combining with the opioid receptors in the brain and spinal cord. This blocks the transmission of pain signals sent by the nerves to the brain. Therefore, even though the cause of the pain may remain, less pain is actually felt.

    Co-codamol tablets, caplets, capsules and effervescent tablets can be taken either with or without food.

    The effervescent tablets should be dissolved in a glass of water before taking.

    Adults aged 18 years and over can take one or two tablets, capsules, caplets or effervescent tablets every four to six hours as needed to relieve pain.

    Do not take more than eight capsules or effervescent tablets in 24 hours.

    Do not take this medicine with any other products that contain paracetamol. Many over-the-counter painkillers and cold and flu remedies contain paracetamol. It is important to check the ingredients of any medicines you buy without a prescription before taking them in combination with this medicine. Seek further advice from your pharmacist.

    Medicines and their possible side effects can affect individual people in different ways. Just because a side effect is stated here does not mean that all people using this medicine will experience that or any side effect. The following are some of the side effects that are known to be associated with co-codamol:

    • Constipation.
    • Nausea and vomiting.
    • Dizziness or spinning sensation.
    • Drowsiness.
    • Confusion.
    • Headache.
    • Itching or skin rash.
    • Slow, shallow breathing (respiratory depression).
    • Decreased blood pressure (hypotension).
    • Difficulty passing urine (urinary retention).
    • Dry mouth.
    • Sweating.
    • Flushing.
    • Mood changes.
    • Hallucinations.
    • Pin-point pupils.
    • Blurred or double vision.
    • Changes in heart rate.
    • Decreased sex drive.
    • Convulsions.
    • Abdominal pain.
    • Loss of appetite.
    • Dependence on the medicine if used long periods of time.

    The side effects listed above may not include all of the side effects reported by the medicine's manufacturer. For more information about any other possible risks associated with co-codamol, please read the information provided with the medicine or consult your doctor or pharmacist.

    Do not take co-codamol for longer than prescribed by your doctor. If it is taken regularly for long periods of time, the body can become tolerant to it and it may become less effective at relieving pain. With prolonged use, the body may also become dependent on the codeine. As a result, when you then stop taking it you may get withdrawal symptoms such as restlessness and irritability.

     

    Do not take co-codamol with any other products that contain paracetamol. Many over-the-counter painkillers and cold and flu remedies contain paracetamol. It is important to check the ingredients of any medicines you buy without a prescription before taking them in combination with this medicine. Seek further advice from your pharmacist.

    An overdose of paracetamol is dangerous and capable of causing serious damage to the liver and kidneys. You should never exceed the dose stated in the information leaflet supplied with this medicine. Immediate medical advice should be sought in the event of an overdose with this medicine, even if you feel well, because of the risk of delayed, serious liver damage.

    Alcohol increases the risk of liver damage that can occur if an overdose of paracetamol is taken. The hazards of paracetamol overdose are greater in persistent heavy drinkers and in people with alcoholic liver disease.

     

    Taking a painkiller for headaches too often or for too long can actually make the headaches worse.

    Also see Cautions section in product information about Codeine

    Co-codamol should NOT be used in:

    • People who are known to have a genetic variation of a liver enzyme called CYP2D6, which metabolises codeine into morphine (CYP2D6 ultra-rapid metabolisers). These people are more likely to experience side effects after taking codeine, because they convert more codeine into morphine than other people.
    • People with very slow, shallow breathing (respiratory depression).
    • Chronic obstructive pulmonary disease (COPD).
    • People having an asthma attack.
    • People who are intoxicated with alcohol.
    • Liver failure.
    • People who have or are at risk of getting a blockage in the gut (paralytic ileus).
    • People with a head injury or raised pressure inside the skull (intracranial pressure).
    • Breastfeeding.

    Co-codamol should not be used if you are allergic to one or any of its ingredients. Please inform your doctor or pharmacist if you have previously experienced such an allergy. If you feel you have experienced an allergic reaction, stop using this medicine and inform your doctor or pharmacist immediately.

    The patient information leaflet (PIL) is a leaflet containing specific information about medical conditions, doses and side effects. You can download a copy of the PIL here:

    Patient Info Leaflet